diclofenac

dachshund
dachshund Member Posts: 8,034
edited 30. Sep 2011, 06:14 in Living with Arthritis archive
Hi all
i hope everyone's having a good day.
did anyone see in yesterdays daily mail that it is harmfull to take it for a long time as it could cause a heart attack if you have had one before or stroke.
i asked in the chemist today and was told if you are on them for longer than a year.
i dont want to worry people i just wanted to tell you what i saw.
joan xx
take care
joan xx

Comments

  • stickywicket
    stickywicket Member Posts: 26,271
    edited 30. Nov -1, 00:00
    Mm, I heard something about danger & NSAID, Joan. Usually, in these situations, they tell you to do nothing until you've spoken to your GP.

    I have to say Diclofenac did a good on me for years. I guess it's all a matter of balance.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dachshund
    dachshund Member Posts: 8,034
    edited 30. Nov -1, 00:00
    Thank you Stickyw
    i hope you are not in too much pain the sun feels nice on aching joints it must be nice on the roof of cris's shed.
    take care.
    joan xx
    take care
    joan xx
  • traluvie
    traluvie Member Posts: 2,579
    edited 30. Nov -1, 00:00
    I've been taking mine or 12 months now, is this not good then???
    Gp not said anything to me..
    th_tn_TisFORTIGGER.jpgxxTracyxx
  • dachshund
    dachshund Member Posts: 8,034
    edited 30. Nov -1, 00:00
    Hi Tracy
    so it said it was more of a worry if you have had a heart attack or stroke.
    joan xx
    take care
    joan xx
  • stickywicket
    stickywicket Member Posts: 26,271
    edited 30. Nov -1, 00:00
    dachshund wrote:
    Thank you Stickyw
    i hope you are not in too much pain the sun feels nice on aching joints it must be nice on the roof of cris's shed.
    take care.
    joan xx

    Oh it is, Joan. And I'm soon planning a long cool drink - hopefully with no 'flavourings' added by Slurps. Hope you enjoy the sun too. How's your foot?
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • traluvie
    traluvie Member Posts: 2,579
    edited 30. Nov -1, 00:00
    Oh, i have had not had heart attack or stroke so i should be ok then lol..
    th_tn_TisFORTIGGER.jpgxxTracyxx
  • dachshund
    dachshund Member Posts: 8,034
    edited 30. Nov -1, 00:00
    Thank you Stickyw.
    my foot is doing well i go to the hydrotherapy pool.
    every day i walk in the woods or a round the shops and i have a exercise bike i also do plenty of sitting with my foot up.
    how are you getting on.
    yes tracy thats what i think i'm sure we will hear if there's anything else going on.
    joan xx
    take care
    joan xx
  • dorcas
    dorcas Member Posts: 3,538
    edited 30. Nov -1, 00:00
    Hi Joan,
    thanks for posting this info..... and please don't apologise for letting us know about this :wink: ...it's always good that we look out for one another and pass on news about the drugs we take good and bad! The pharmacists are a good source of info and advice aren't they?
    I'm sure anyone who s on Diclofenac can ask their GP about this latest information to see if/ not they are affected by it. :wink:

    Good to hear you are making progress and managing to do the exercises. :grin: just don't fall of Cris's roof. :lol:

    Iris xx
  • tiggernut
    tiggernut Member Posts: 339
    edited 30. Nov -1, 00:00
    Oh well that's me doomed!! I've been on it for 27 years!!
  • barbara12
    barbara12 Member Posts: 21,104
    edited 30. Nov -1, 00:00
    Hello Joan
    This is a danger with anti-inflams...I think I am right in saying that the same was said about Ibuprofen...I suppose we have to weigh up the risk against the relief we get
    Thanks for bringing this to our attention, thats what I like about this forum...all the info we get.
    Joan Im so glad to hear your foot is healing nicely, and yes this lovely weather is just what we needed.
    Love
    Barbara
  • liesa
    liesa Member Posts: 821
    edited 30. Nov -1, 00:00
    i to heard about this from my son yesterday aparently it can cause strokes in 40% or something like that,
    i saw my speech therapist and he told me my throat problems could be coming from the overuse of omeprazole, he said hes attended conferences on the use of this drug amongst others and they have found t causes more problems if higher doese are taken for longer periods of time, the recommendation is 20mgs for 1 month only, i've been taking mine for at least a year and 40mgs
    also the blood pressure ramipril could be causing the dry throat and now i find the amolodapine bp meds can cause lower leg problems.... this is my pattern so maybe there snt much wrong with me its the bloody side effects from these crazy drugs!!
    love and hugs
    8997C823B17A6252CBCA252F4BF2932D.png
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Mr DD started amlodipine and he had trouble with lower-leg swelling so he was taken off them. I recently started ramopril (5mg now 10mg) and have had a dry throat and tickly cough (not related to the pharyngitis) so that is interesting to read. BP meds are notorious for side effects, they are difficult drugs. My raised BP is thought to be a side-effect of the humira.

    With reference to Joan's original point I reckon any med taken for a long period of time could cause problems, one way or another, but as these are meds that we need I hope this article won't cause un-necessary alarm. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • skezier
    skezier Member Posts: 12,150
    edited 30. Nov -1, 00:00
    Hi Joan,

    made me think now... been on diclo's over 30 years..... I think all the non steroids have potential bad side effects and my rumo said for me some of the others are more dangerous.....

    Its good they mention this but I hope it doesn't mean gp's knee jerk and people get worried about it.

    You ok today flower? Have chucked you and sticky a blanket each cus its cold and gloomy here... might burn off though....

    Slurps has your tea as well as Slickys and was last seen carrying it towards the back of the shed..... Love and a ((((( ))))) Cris xx